Hail, Harmon
- When
- June 16, 5:23 PM CST
- Where
- Harmon County, 9 mi NNE of Hollis
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.810, -99.859
Scattered thunderstorms developed east of a dry line located over the eastern Texas panhandle. The thunderstorms moved east into southwest Oklahoma, organizing into slow-moving supercells as they moved toward Altus.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed east of a dry line located over the eastern Texas panhandle. The thunderstorms moved east into southwest Oklahoma, organizing into slow-moving supercells as they moved toward Altus. Hail to over two inches in diameter was reported in and around Altus, as well as wind gusts that exceeded 70 mph. In fact, severe wind gusts were reported in and around Altus for around 45 minutes. As the storms dissipated, very strong wind gusts were recorded over parts of Comanche county. Non-thunderstorm wind gusts over 70 mph were measured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 2:50 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU JUN 16 2011
.DISCUSSION...
AN OUTFLOW BOUNDARY FROM CHEROKEE...TO ENID...TO NEAR CHANDLER
WILL DRIFT A LITTLE FARTHER TO THE SOUTHWEST THIS
AFTERNOON...PROBABLY TO ALVA...KINGFISHER...AND EASTERN OKLAHOMA
CITY...IF NOT A BIT MORE TO THE SOUTHWEST. THIS BOUNDARY IS
ASSOCIATED WITH THE MCS NOW LOCATED OVER NORTHEAST
OKLAHOMA...WHICH IS MOVING SOUTHEAST AND BEGINNING TO WEAKEN.
MEANWHILE...STORMS ARE EXPECTED TO DEVELOP SHORTLY ALONG THE
DRYLINE OVER THE TEXAS PANHANDLE. THE PANHANDLE STORMS ARE
FORECAST TO MOVE EAST- NORTHEAST INTO WESTERN OKLAHOMA...AND
POSSIBLY WESTERN NORTH TEXAS. STORMS IN THE NORTH PART OF THAT
AREA MAY INTERACT WITH THE OUTFLOW BOUNDARY LATER THIS
EVENING...WHICH WOULD SERVE TO SUSTAIN THEM WELL PAST SUNSET. WE
WILL HAVE HIGHER POPS IN THE NORTH AS A RESULT.
EXPECTATIONS BEYOND TONIGHT REMAIN ESSENTIALLY UNCHANGED...SO THE
REMAINDER OF THE FORECAST IS LIKEWISE ESSENTIALLY UNCHANGED.
EXPECT DAILY SCATTERED STORMS NEAR THE DRYLINE...UNTIL A MORE
SIGNIFICANT UPPER WAVE APPROACHES MONDAY NIGHT INTO
WEDNESDAY...BRINGING A HIGHER CHANCE OF STRONG THUNDERSTORMS TO
THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 97 75 99 / 20 10 20 20
HOBART OK 74 105 75 105 / 30 10 10 10
WICHITA FALLS TX 76 105 77 105 / 20 10 20 20
GAGE OK 68 105 68 106 / 40 0 10 0
PONCA CITY OK 73 97 76 98 / 40 10 20 10
DURANT OK 76 94 75 93 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-010-
014>017-021>023-033>036.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-014-
021-033-034-036-037.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
02/23HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND WEST AND NORTH OF A
LINE EXTENDING FROM BENJAMIN AND VERNON TEXAS... TO NEAR LAWTON AND
CHICKASHA... TO NEAR HOLDENVILLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH
2 AM.
IMPACTS...
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL THE SIZE OF GOLFBALLS
OR SLIGHTLY LARGER.
RECOMMENDED ACTIONS...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS LATE TODAY AND TONIGHT.
DISCUSSION...
A FEW STRONG STORMS MAY AFFECT PORTIONS OF NORTH CENTRAL OKLAHOMA
EARLY THIS AFTERNOON. THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS NEAR A DRYLINE.
THESE STORMS WILL BE IN AN ENVIRONMENT THAT WILL SUPPORT DAMAGING
WIND GUSTS AND ALSO VERY LARGE HAIL. IF STORMS DEVELOP...THEY WILL
LIKELY MOVE TOWARD THE EAST AND NORTHEAST INTO NORTH-CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT.
A WARM FRONT OR OUTFLOW BOUNDARY IS ALSO EXPECTED TO EXTEND FROM
NORTHWEST TO SOUTHEAST ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS
AFTERNOON. THIS BOUNDARY MAY ALSO BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER TODAY AND THIS EVENING. IF THESE STORMS DEVELOP...
A FEW MAY ALSO BECOME SEVERE... PRODUCING STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH OR EXTREME IN AREAS WHERE VERY
DRY OR PARTIALLY DORMANT VEGETATION EXISTS DUE TO THE DROUGHT. A RED
FLAG WARNING IS IN EFFECT TODAY FOR FAR WESTERN OKLAHOMA AND
ADJACENT PARTS OF NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A DIFFUSE DRYLINE...EXTENDING FROM WESTERN NORTH TEXAS THROUGH
WESTERN AND CENTRAL OKLAHOMA...MAY BE A FOCUS FOR ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. IF ANY STORM CAN
DEVELOP...DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE ORGANIZED
THUNDERSTORM ACTIVITY IS EXPECTED BEGINNING MONDAY NIGHT AS A COLD
FRONT AND UPPER STORM SYSTEM MOVE INTO THE REGION. SOME OF THE
STORMS NEXT WEEK WILL BE SEVERE.
OTHER HAZARDOUS WEATHER...
WILDFIRES WILL REMAIN A CONCERN AT LEAST THROUGH THE WEEKEND ACROSS
AREAS HARDEST HIT BY LONG TERM DROUGHT...PRIMARILY OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT THU JUN 16 2011
OKZ008-161945-
KAY OK-
224 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PECKHAM...MOVING EAST-SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3686 9683 3675 9688 3670 9692 3669 9694
3669 9697 3679 9726 3696 9718
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT THU JUN 16 2011
OKZ008-162015-
KAY OK-
250 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 251 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHEAST OF KILDARE TO 3 MILES SOUTHWEST OF PONCA CITY...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3693 9674 3679 9674 3678 9675 3678 9677
3675 9682 3675 9689 3669 9694 3670 9704
3669 9706 3661 9705 3661 9728 3695 9698
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT THU JUN 16 2011
OKZ021-033-034-162245-
BECKHAM OK-GREER OK-HARMON OK-
527 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.
AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MADGE...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3515 10000 3535 9944 3511 9940 3497 9937
3486 9997 3505 10001
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT THU JUN 16 2011
OKZ033-034-162315-
GREER OK-HARMON OK-
546 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.
AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
HOLLIS...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3479 10001 3492 9963 3476 9956 3459 10000
3460 10000
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU JUN 16 2011
OKZ021-162345-
BECKHAM OK-
621 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
DELHI...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3536 9937 3515 9937 3512 9936 3511 9955
3512 9966 3511 9983
WRThe Altus AFB radar (KFDR), 95 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
14 hail, 14 thunderstorm wind. Local standard time, as filed.
The large hail was reported at Heritage Park.
Large hail continued for 20 to 30 minutes, about 1.5 miles north northwest of Altus. Windows were broken out at a residence. The windshield of a car in the driveway was also broken. Monetary damage estimates were not available.
The hail was reported at Main Street and Tamarack Road.
Numerous automobiles had their windshields broken from the large hail. Monetary damage estimates were not available.
The roofs at the Friendship Inn and Tabernacle Church were damaged. Several traffic lights were damaged by the numerous severe wind gusts and hail. Monetary damage estimates were not available.
The hospital in Frederick sustained roof damage. A home and car port were also damaged as a result of the high winds. Monetary damage estimates were not available.
A home sustained minor roof damage. Shingles were blown off of 3 rooftops. The damage was reported near SE 45th Street and Highway 7. Monetary damage estimates were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329135, 329137, 329138, 329139, 329143, 329178, 329147, 329148, 329149, 329150, 329151, 329152, 329154, 329155, 329156, 329157, 329158, 329161, 329162, 329164, 329165, 329166, 329168, 329169, 329171, 329172, 329173, 329176.